MAUDE Adverse Event Report: SPECTRANETICS CORPORATION ANGIOSCULPT OTW PTA SCORING BALLOON CATHETER WITH HYDROCROSS COATING; CATHETER, PTA, CUTTING/SCORING

SPECTRANETICS CORPORATION ANGIOSCULPT OTW PTA SCORING BALLOON CATHETER WITH HYDROCROSS COATING; CATHETER, PTA, CUTTING/SCORING
Model Number 2216-30100
Medical Device Problem Codes Deflation Problem (1149); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block a4/a5: the patient's weight, ethnicity, and race are unknown.This information was not available from the facility.Block h3: the angiosculpt catheter was returned in two pieces.The catheter separated approximately 126 cm distal to the strain relief.The distal portion was returned stuck inside an introducer sheath.The distal portion includes the distal tip, distal bond, balloon, scoring element, intermediate bond, transition tubing, and proximal bond.Visual inspection found a tear on the balloon and the inner member, and the outer lumen (shaft) was detached at the proximal bond and sheered.The proximal portion was returned intact to an 0.014¿ guide wire and a syringe attached to the inflation port (hub).The proximal portion includes the hub, strain relief, and proximal shaft.Due to the nature of the returned catheter, the balloon deflation issue could not be confirmed.Block h6: based on the lab analysis, the balloon deflation issue could not be confirmed.Based on the complaint details, the shaft separation was the result of the excessive force applied by the user.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
The angiosculpt catheter was used to treat a moderately calcified proximal pt lesion.The balloon was inflated with no issues.After inflation, the balloon would not fully deflate after 5 minutes of applying negative pressure.The balloon seized on the guide wire and had to be withdrawn as a unit.Upon entering the sheath, resistance was noted, thus significant force was applied to withdraw the catheter from the guide wire.The catheter was able to be removed, but the distal portion of the balloon separated inside the sheath.An additional guide wire was attempted to assist with removal of the separated portion, but was not possible.The sheath was removed with the distal portion of the catheter within the sheath.No patient injury reported this is being reported due to the balloon unable to deflate and shaft separation requiring additional intervention to assist with removal.

Brand Name
ANGIOSCULPT OTW PTA SCORING BALLOON CATHETER WITH HYDROCROSS COATING
Common Device Name
CATHETER, PTA, CUTTING/SCORING
Manufacturer (Section D)
SPECTRANETICS CORPORATION
5055 brandin court
fremont CA 94538
Manufacturer (Section G)
SPECTRANETICS CORPORATION
5055 brandin court
fremont CA 94538
Manufacturer Contact
diana melliza galvez
5055 brandin court
fremont, CA 94538
719377-8986
MDR Report Key17650601
Report Number3005462046-2023-00028
Device Sequence Number15329059
Product Code PNO
UDI-Device Identifier00813132022914
UDI-Public(01)00813132022914(17)240504(10)G22050008
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K142983
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/04/2024
Device Model Number2216-30100
Device Catalogue Number2216-30100
Device Lot NumberG22050008
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT: 0.014" IRON MAN GUIDE WIRE; COOK: 6F HIGH FLEX ANSEL INTRODUCER SHEATH
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexMale